Hail, Mobile
- When
- May 29, 4:15 PM CST to 4:17 PM CST
- Where
- Mobile County, Whistler
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.750, -88.120
A thunderstorm produced hail in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm produced hail in southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 29, 1:57 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT SAT MAY 29 2010 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)SEVERE THUNDERSTORM WATCHES CONTINUE UNTIL 7 PM FOR ALABAMA AND THE FLORIDA PANHANDLE AND 8 PM FOR SOUTHEAST MISSISSIPPI. ISSUED SOME WARNINGS AND HAVE HAD A FEW HAIL AND WIND DAMAGE REPORT. SUPPER LOW MEANDERS AROUND THE AREA INTO SUNDAY EVENING THEN BEGINS TO WEAKEN AND LIFT OUT TO THE NORTH DURING THE DAY SUNDAY...THE WEAK SURFACE LOW WILL CONTINUE TO DRIFT WEST AS THE RIDGE BUILDS WEST ACROSS THE NORTH GULF. SHOWERS AND THUNDERSTORMS WILL REMAIN ACTIVE...ESPECIALLY IN THE HEAT OF THE LATE MORNING AND AFTERNOON...ALTHOUGH THINK THE SEVERE THREAT WILL BE LOWER NEXT FEW DAYS AS TEMPERATURES WARM JUST A BIT ALOFT AS THE LOW WEAKENS AND PULLS OUT. A LOW LEVEL MOIST FLOW AND A WEAK UPPER TROUGH AXIS ACROSS THE FORECAST AREA SHOULD ENSURE ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY. TEMPERATURES SOMEWHAT DEPENDENT ON HOW SOON AND WHERE THE CONVECTION DEVELOPS BUT GENERALLY BETWEEN 85 AND 90 DEGREES NEXT FEW AFTERNOONS. /11 .LONG TERM...(WEDNESDAY THROUGH SATURDAY)ATMOSPHERE REMAINS MOIST WITH THE RIDGE AXIS ACROSS THE NORTHERN GULF AND WEAK RIPPLES IN THE UPPER FLOW WEDNESDAY. RAIN CHANCE DROP OFF A BIT THE SECOND HALF OF THE WEEK AS A SURFACE HIGH CENTER DEVELOPS TO THE SOUTHEAST AND CLOSER TO THE AREA. MAINLY SEA BREEZE ACTIVITY THROUGH THE LONG TERM. TEMPERATURES GENERALLY 70 TO 90. && .MARINE...UPPER LOW CURRENTLY OVER MISS WILL MEANDER SOUTHWARD TO NEAR THE NORTHERN GULF COAST TONIGHT...THEN HEAD EASTWARD... WEAKENING AS IT GOES. RESULT IS A SYNOPTIC LIGHT AND VARIABLE FLOW...BECOMING NORTHERLY OVER THE ENTIRE MARINE FA AS THE AXIS OF ROTATION OF THE SURFACE WINDS SHIFTS EAST. BY MONDAY...THE UPPER LOW HAS WEAKENED AND CONTINUES TO MOVE OFF...WITH SURFACE HIGH PRESSURE OFF THE EASTERN SEABOARD REGAINING CONTROL. THIS WILL BRING A SYNOPTIC ONSHORE FLOW TO THE AREA BY MONDAY NIGHT...LASTING THROUGH MID WEEK. /16 && .FIRE WEATHER...SOME AREAS OF HEAVY RAIN OVER THE INTERIOR OF THE PANHANDLE TODAY...WHICH SPREAD NORTHWEST AS MORE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSISSIPPI LATER TODAY. SHOULD BE SIMILAR ON SUNDAY AND MAYBE AGAIN ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 85 69 86 / 30 60 20 60 PENSACOLA 71 85 72 86 / 40 50 30 50 DESTIN 73 83 73 84 / 40 50 30 50 EVERGREEN 67 86 68 86 / 40 70 30 70 WAYNESBORO 66 85 65 86 / 30 60 30 60 CAMDEN 66 85 67 85 / 40 60 40 60 CRESTVIEW 67 86 68 88 / 50 60 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 552 AM CDT SAT MAY 29 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-301100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 552 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MAY APPROACH OR EXCEED SEVERE LIMITS BRINGING STRONG TO DAMAGING WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS ACTIVITY WILL INCREASE THROUGH THE DAY. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THE MOMENT...THOUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS WEEKEND. SOME STORMS MAY AGAIN APPROACH SEVERE LIMITS BRINGING STRONG GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1247 PM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL LAUREL HILL 30.97N 86.46W
05/29/2010 E1.00 INCH OKALOOSA FL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED BY SPOTTER TO NWS TAE.
&&
SAMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 124 PM CDT SAT MAY 29 2010 FLZ003-291915- INLAND SANTA ROSA- 124 PM CDT SAT MAY 29 2010 ...A STRONG THUNDERSTORM WILL AFFECT SANTA ROSA COUNTY... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BERRYDALE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BERRYDALE...MUNSON AND MCLELLAN THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT SAT MAY 29 2010 FLZ003-004-291915- INLAND SANTA ROSA-COASTAL SANTA ROSA- 146 PM CDT SAT MAY 29 2010 ...A STRONG THUNDERSTORM WILL AFFECT SANTA ROSA COUNTY... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF PACE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MILTON NEAR WHITING FIELD AND ALLENTOWN THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 206 PM CDT SAT MAY 29 2010 FLZ001>004-291930- INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- 206 PM CDT SAT MAY 29 2010 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA COUNTIES... AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BARTH...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CHUMUCKLA AND MCDAVID THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 314 PM CDT SAT MAY 29 2010 ALZ053-292045- CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 314 PM CDT SAT MAY 29 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARKE COUNTY... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF TALLAHATTA SPRINGS TO 4 MILES SOUTHEAST OF WINN...MOVING NORTH AT 10 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...CHILTON...BASHI...WINN AND OPINE THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL TO THE SIZE OF NICKELS...FREQUENT LIGHTNING...AND WIND GUSTS NEAR 50 MPH. WINDS THIS STRONG COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED LIGHTWEIGHT OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA. STAY TUNED IN THE EVENT A SEVERE THUNDERSTORM WARNING BECOMES NECESSARY FOR YOUR AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 513 PM CDT SAT MAY 29 2010 ALZ061-063-292300- UPPER MOBILE-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 513 PM CDT SAT MAY 29 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOBILE COUNTY... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM COCHRANE BRIDGE TO NEAR I10 AND I65 INTERSECTION...MOVING SOUTHEAST AT 5 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... DOWNTOWN MOBILE...WALLACE TUNNEL AND PINTO ISLAND THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
The Mobile radar (KMOB), 14 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230884.